Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Nausea after taking Generess Fe. Will this side effect end?

Hi, my name s Allie. I m 16 year old and recently went to the doctors to recieve birth control . The pills prescribed to me are called Generess Fe, and the doctor gave me those because since I m petite (only 95 pounds) she thought a higher dosage would cause me nausea & Bad side effects. Since I ve started the pill about 5 days ago, it s giving me bad nausea, even though I take it before bed. When I waleup I can t even move or I feel like I ll throw up. Will this side effect end? And if so, how long will it take to go away? I really hate being sick & there s no signs of my nausea going away:(
Asked On : Sun, 5 Aug 2012
Answers:  1 Views:  401
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dietitian & Nutritionist 's  Response
Hello Allie, I am Kathy - a nutritionist- and I may be able to help you with this
Nausea is a common side-effect with iron supplements. There are other iron supplements that are gentler on the stomach and you may want to discuss this with your doctor. I am assuming you are on iron because your iron is low. You can increase your iron naturally by eating high iron foods such as raisens, spinach, molasses and, if you eat meat, red meat is high in iron. Eating a source of high vitamin C along with your iron will increase the amount of iron you absorb, so fruit, vegetables are naturally high in C as is vitamin C enriched juices. Iron should always be taken with food. From what it sounds like, you are not eating with it. Try taking it in the am with food (but not dairy or high fiber foods) and include a source of vitamin c with your iron supplement. Food does decrease absorption, but if the iron is making you nauseous, eat and/or ask to be switched to a gentler form of iron. In summary, take iron in am with food low in fiber and a source of vitamin c. Check with your doctor about these problems and see if there is a gentler form of iron you can take. Increase your iron in your blood naturally by including high iron foods. High iron foods should be combined with a source of vitamin C. Have a Great Day!
Answered: Tue, 10 Feb 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor